Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Pueblo, CO

May 21, 2014El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 21, 2014, 3:38 PM MDT for El Paso County, Colorado. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 3:38 PM MDT (21:38 UTC)
Expired
May 21, 2014, 4:30 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Denver radar (KFTG), 86 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:45 PM MDTHAIL 14 Ne Air Force Academy, CO
May 21, 3:58 PM MDTHAIL 16 E Monument, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:18 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS55 KPUB 212138
SVRPUB
COC041-212230-
/O.NEW.KPUB.SV.W.0003.140521T2138Z-140521T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 430 PM MDT

* AT 338 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AIR FORCE
  ACADEMY...OR 8 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 45
  MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...EMERGENCY MANAGEMENT. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...
  PALMER LAKE AND GLENEAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3913 10470 3891 10474 3891 10488 3901 10490
      3902 10491 3910 10491 3911 10492 3913 10492
TIME...MOT...LOC 2138Z 179DEG 37KT 3896 10482 

HAIL...1.75IN
WIND...60MPH

$$

PJC
5 follow-up statements
537 
WWUS55 KPUB 212144
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT WED MAY 21 2014

COC041-212230-
/O.CON.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
344 PM MDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 342 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
COLORADO SPRINGS...MOVING NORTH AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. HAIL WILL LIKELY 
         ACCUMULATE ON ROADWAYS...ESPECIALLY I-25. USE EXTREME
         CAUTION IF TRAVELING.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER
LAKE AND GLENEAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3895 10473 3895 10489 3901 10490 3902 10491
      3910 10491 3911 10492 3913 10492 3913 10470
TIME...MOT...LOC 2142Z 179DEG 37KT 3901 10482 

HAIL...1.75IN
WIND...60MPH

$$

PJC
438 
WWUS55 KPUB 212149
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT WED MAY 21 2014

COC041-212230-
/O.CON.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
349 PM MDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 348 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENEAGLE...OR
17 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS AND EMERGENCY MANAGEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. ALSO EXPECT
         ACCUMUALTING HAIL ON ROADWAYS. USE CAUTION IF TRAVELING.

LOCATIONS IMPACTED INCLUDE...
MONUMENT...AIR FORCE ACADEMY...PALMER LAKE AND GLENEAGLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3900 10472 3901 10486 3902 10488 3904 10490
      3910 10491 3911 10492 3913 10492 3913 10470
TIME...MOT...LOC 2148Z 179DEG 37KT 3908 10482 

HAIL...1.75IN
WIND...60MPH

$$

PJC
828 
WWUS55 KPUB 212157
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT WED MAY 21 2014

COC041-212230-
/O.CON.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
357 PM MDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 356 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREENLAND...OR
22 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 353 PM MDT...1 INCH HAIL
         WAS REPORTED IN COLORADO SPRINGS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONUMENT AND GLENEAGLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3903 10472 3903 10482 3904 10483 3909 10486
      3913 10486 3913 10470
TIME...MOT...LOC 2156Z 179DEG 37KT 3917 10482 

HAIL...1.75IN
WIND...60MPH

$$

PJC
124 
WWUS55 KPUB 212201
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT WED MAY 21 2014

COC041-212230-
/O.CON.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
401 PM MDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 400 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LARKSPUR...OR
26 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3904 10472 3905 10476 3906 10479 3909 10482
      3913 10483 3913 10470
TIME...MOT...LOC 2200Z 179DEG 37KT 3922 10482 

HAIL...1.75IN
WIND...60MPH

$$

PJC
567 
WWUS55 KPUB 212207
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
407 PM MDT WED MAY 21 2014

COC041-212217-
/O.CAN.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
407 PM MDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3904 10472 3905 10476 3906 10479 3909 10482
      3913 10483 3913 10470
TIME...MOT...LOC 2204Z 179DEG 37KT 3929 10482 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:59 PM MDT, 39 minutes earlier.

Area forecast discussion, May 21, 2:59 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT WED MAY 21 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 219 PM MDT WED MAY 21 2014

...SEVERE THREAT OVER THE PLAINS EARLY THIS EVENING...
...INCREASING THUNDERSTORM CHANCES AND HEAVY RAIN THREAT MANY AREAS
ON THURSDAY...

CURRENTLY...SPC MESO ANALYSIS CAPES RUNNING IN THE 1K-2K RANGE AS OF
20Z...WITH 0-6KM BULK SHEAR OF 50-60 KTS. AS UPPER WAVE ROTATES
NORTH OUT OF NM LATE THIS AFTERNOON...EXPECT SCATTERED TSRA OVER THE
EASTERN MOUNTAINS AND PLAINS...WITH THREAT OF SEVERE STORMS ALONG
AND EAST OF I-25 INTO THE EARLY EVENING. TORNADO THREAT LOOKS FAIRLY
LOW AS LCLS ARE HIGH AND LOW LEVEL HELICITY PROFILES ARE ONLY WEAKLY
FAVORABLE...SO STORM MOTIONS WILL HAVE TO DEVIATE FAIRLY
SIGNIFICANTLY FROM THE MEAN FLOW TO DEVELOP LOW LEVEL ROTATION. WILL
STILL BE A HAIL/WIND THREAT WITH ANY STORMS INTO THE EVENING.

TONIGHT...CONVECTION WILL LIFT NORTH INTO NORTHEASTERN COLORADO
FAIRLY QUICKLY THIS EVENING...WITH THREAT OF STORMS ENDING MOST
LOCATIONS BY MID-EVENING. MOIST AIR WILL SURGE BACK SOUTH OVERNIGHT
WITH LOW CLOUDS ALONG AND EAST OF I-25 BY MORNING.

THURSDAY...LOW LEVEL MOISTURE DEEPENS OVER THE AREA LEADING TO A
VERY UNSTABLE AIR MASS OVER THE EASTERN MOUNTAINS AND PLAINS DURING
THE AFTERNOON. 0-6KM SHEAR DECREASES AS WINDS ALOFT
DIMINISH...THOUGH STILL SHOULD BE ENOUGH SHEAR FOR A THREAT OF MULTI-
CELL SEVERE STORMS OVER THE PLAINS IN THE AFTERNOON. OF MORE CONCERN
WILL BE POTENTIAL FOR HEAVY RAIN OVER AREA BURN SCARS...AS MOISTURE
MOVES WESTWARD ACROSS THE HIGHER TERRAIN AND TSRA INITIATE FARTHER
WEST THAN TODAY. HAVE INCREASED POPS SIGNIFICANTLY OVER THE EASTERN
MOUNTAINS AND PLAINS...BUT WILL HOLD OFF ON ANY FLASH FLOOD WATCHES
AS MESOSCALE DETAILS WILL DETERMINE LOCATIONS OF HEAVIEST RAINFALL.
EVEN THE WESTERN MOUNTAINS AND VALLEYS WILL GET IN ON AT LEAST
SCATTERED TSRA AS WELL...THOUGH RAINFALL RATES FARTHER WEST WILL BE
FAIRLY LIGHT. WITH WINDS DIMINISHING AND DEWPOINTS CLIMBING...THINK
THREAT OF CRITICAL FIRE WEATHER FOR THE SAN LUIS VALLEY WILL
END...THOUGH TSRA OUTFLOW MAY PRODUCE A PERIOD OF GUSTY AND ERRATIC
WINDS DURING THE AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 219 PM MDT WED MAY 21 2014

MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH ACTIVE WEATHER
THROUGH THE EXTENDED PERIOD.

THURSDAY NIGHT...EXPECT STRONG TO SEVERE THUNDERSTORMS TO BE
ONGOING ACROSS SOUTHER COLORADO AS WE GO THROUGH THE EVENING
HOURS. HAIL AND STRONG WINDS ARE THE MAIN THREATS...ALONG WITH
LOCALLY HEAVY RAINFALL. THIS WILL LIKELY CONTINUE TO POSE A THREAT
TO THE WALDO CANYON BURN SCAR. THE NAM PEGS TELLER COUNTY THROUGH
AROUND MIDNIGHT WITH CONFLUENT FLOW AND MOISTURE OVER THE WALDO
CANYON BURN SCAR. THIS WILL HAVE TO BE MONITORED VERY CLOSELY.
EXPECT MOST ACTIVITY TO LIFT NORTH AND EAST THROUGH THE LATE NIGHT
HOURS WITH CLEARING CONDITIONS BY FRIDAY MORNING.

FRIDAY...THE WELL ADVERTISED UPPER LOW OVER SOUTHERN ARIZONA WILL
REMAIN NEARLY STATIONARY. CONTINUED SOUTHERLY FLOW ALOFT AND LOW
LEVEL SOUTHEASTERLY UPSLOPE WILL KEEP SHOWER AND THUNDERSTORM
FOCUSED ACROSS ALL OF SOUTHEASTERN COLORADO. SHEAR AND INSTABILITY
WILL NOT BE AS STRONG AS THE PREVIOUS COUPLE OF DAYS...SO THAT
WILL LIMIT THE SEVERE THUNDERSTORM THREAT. THAT BEING SAID...THERE
IS STILL THE POTENTIAL FOR ONE OR TWO STRONG STORMS FRIDAY
AFTERNOON ACROSS THE EASTERN PLAINS. GIVEN THE MOISTURE ACROSS THE
REGION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY
WHERE UPSLOPE EASTERLY FLOW IN THE LOWER LEVELS BANKS UP AGAINST
THE EASTERN MOUNTAINS. AREA BURN SCARS WILL ONCE AGAIN BE UNDER
THE THREAT OF FLASH FLOODING FRIDAY AFTERNOON. EXPECT ACTIVITY TO
CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS...WITH SHOWERS
LIFTING NORTH AND EAST HEADING INTO SATURDAY MORNING.

SATURDAY AND SUNDAY...THE UPPER LEVEL LOW WILL SLOWLY DRIFT EAST
ACROSS ARIZONA INTO NEW MEXICO AND BEGIN TO EJECT INTO THE
SOUTHERN PLAINS. CONTINUED WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY WILL ENCOMPASS THE REGION SATURDAY. LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE SATURDAY AFTERNOON WITH THE STRONGER
STORM CELLS. THERE IS LESS CERTAINTY ON SUNDAY AFTERNOON. SEVERAL
MODELS ARE BRINGING DRY AIR NORTHWARD INTO EASTERN COLORADO ON
SUNDAY WHICH WOULD LIMIT SHOWER AND THUNDERSTORM ACTIVITY. IF THE
DRY AIR DOES NOT MATERIALIZE...IT COULD MEAN THAT WE WOULD SEE
ANOTHER AFTERNOON OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY.

EARLY NEXT WEEK...THE UPPER LEVEL LOW WILL MOVE AWAY FROM THE AREA
BY MONDAY WITH HIGH PRESSURE MOVING ACROSS COLORADO TUESDAY INTO
WEDNESDAY. WEAK ENERGY OVER THE RIDGE WILL LEAD TO A FEW SHOWERS
AND THUNDERSTORMS OVER THE MOUNTAINS. THE EASTERN PLAINS WILL
FINALLY SEE A BREAK IN PRECIPITATION WITH DRY WEATHER THROUGH THE
LAST COUPLE DAYS OF THE FORECAST PERIOD.  MOZLEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 219 PM MDT WED MAY 21 2014

EXPECT ISOLATED TO SCATTERED TSRA OVER MUCH OF THE AREA
LATE THIS AFTERNOON AND EVENING...WITH AREAS OF MVFR CIGS/VIS UNDER
SOME THE STRONGER STORMS. LARGE HAIL AND ERRATIC WIND GUSTS TO
AROUND 50 KTS WILL BE POSSIBLE ALONG AND EAST OF I-25 THROUGH ABOUT
00Z...WITH THREAT DIMINISHING AFTER 00Z FOR KCOS AND KPUB TAF SITES.
KALS WILL REMAIN DRY TODAY WITH VFR CONDITIONS...WITH SOUTHWEST
WINDS WINDS 15-30 KTS THIS AFTERNOON. MVFR STRATUS WILL REDEVELOP AT
KCOS AND KPUB 11Z-13Z AS MOIST AIR SLOSHES SOUTH ONCE AGAIN...WITH
SCATTERED TSRA MOST LOCATIONS THU AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, May 21, 11:44 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1144 AM MDT WED MAY 21 2014

COZ058>089-093>099-221745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1144 AM MDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON...AND ONE OR TWO
THUNDERSTORMS COULD BECOME SEVERE...PARTICULARLY TO THE NORTH OF A
LINE FROM COLORADO SPRINGS...TO LA JUNTA...TO SPRINGFIELD. THE
MAIN STORM THREATS FOR THESE AREAS WILL BE HAIL OVER AN INCH IN
DIAMETER...WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL. THE
GREATEST THREAT FOR SEVERE WEATHER WILL LIKELY BE ACROSS NORTHERN
EL PASO COUNTY AND KIOWA COUNTY.

SHOULD HEAVY RAIN FALL ON ONE OF THE BURN SCARS...LOCALIZED FLASH
FLOODING WILL BE ALSO POSSIBLE. AREAS UNDER THE GREATEST THREAT
WILL BE THE BLACK FOREST BURN SCAR AND THE WALDO BURN SCAR BETWEEN
2 PM AND 6 PM TODAY.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE HIGHER
ELEVATIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY.
LIGHTNING...LOCALLY GUSTY WINDS UP TO 45 MPH AND BRIEF LIGHT
RAINFALL WILL BE THE MAIN STORM THREATS.

DRY GUSTY WINDS WILL SPREAD ACROSS THE SAN LUIS VALLEY AGAIN THIS
AFTERNOON...BRINGING A RENEWED THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS. CARE SHOULD BE TAKEN TO AVOID THE START OF WILDFIRES AS
THEY MAY RAPIDLY SPREAD OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
THURSDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY...MAINLY
ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS FROM THE STRONGER
STORMS FROM THURSDAY INTO THURSDAY NIGHT. IN ADDITION...LIGHTNING
...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DO NOT REACH THE STRONG TO SEVERE CATEGORY
THURSDAY AND THURSDAY NIGHT.

THEN...ELEVATED CHANCES OF PRIMARILY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO MEMORIAL
DAY WEEKEND AND POSSIBLY INTO MONDAY...AS AN UPPER LEVEL STORM
SYSTEM IS PROJECTED TO SLOWLY MOVE ACROSS THE REGION DURING THIS
TIME-FRAME. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE...CAPABLE OF PRODUCING HAIL AND LOCALLY HEAVY RAINFALL.
THIS WILL ALSO BRING AN INCREASED CONCERN FOR FLASH
FLOODING...MAINLY OVER AND NEAR AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BETWEEN 1 PM AND 8 PM MDT ACROSS THE PIKES PEAK REGION
AND THE SOUTHEASTERN COLORADO PLAINS.

10/88

In the hours before

Local storm report, May 21, 3:24 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             3 SW COLORADO SPRINGS   38.80N 104.86W
05/21/2014  E1.00 INCH       EL PASO            CO   AMATEUR RADIO

&&

ETP
Special weather statement, May 21, 3:26 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT WED MAY 21 2014

COZ081-082-084-085-212200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
326 PM MDT WED MAY 21 2014

...SPECIAL WEATHER STATEMENT...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM SOUTH OF THE WALDO CANYON BURN SCAR.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING
AT THIS TIME.

A MUCH STRONGER CELL SOUTHEAST OF THE WALDO CANYON BURN SCAR HAS THE
POTENTIAL TO MOVE OVER THE EASTERN PORTION OF THE BURN SCAR.  IF IT
DOES MOVE OVER THE BURN SCAR...IT COULD PRODUCE FLASH FLOODING.  PAY
CLOSE ATTENTION FORTH COMING STATEMENTS ABOUT FLASH FLOOD POTENTIAL.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...PALMER LAKE...GREEN MOUNTAIN FALLS...
PIKES PEAK...CHIPITA PARK...CASCADE...CASCADE-CHIPITA PARK AND
CRYSTOLA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3885 10481 3884 10486 3880 10503 3912 10520
      3913 10489
TIME...MOT...LOC 2123Z 162DEG 50KT 3890 10496

KAM
Local storm report, May 21, 3:29 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             COLORADO SPRINGS        38.83N 104.82W
05/21/2014  E1.75 INCH       EL PASO            CO   EMERGENCY MNGR

&&

ETP
Local storm report, May 21, 3:31 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             1 W WOODLAND PARK       39.00N 105.06W
05/21/2014  M1.00 INCH       TELLER             CO   TRAINED SPOTTER

            AT PROSPECT LAKE

&&

PP
Local storm report, May 21, 3:34 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             3 NNW COLORADO SPRINGS  38.87N 104.84W
05/21/2014  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP
Special weather statement, May 21, 3:38 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT WED MAY 21 2014

COZ094-099-212215-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
338 PM MDT WED MAY 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
WESTERN BACA COUNTIES UNTIL 415 PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF PRITCHETT...OR 30 MILES
SOUTHWEST OF SPRINGFIELD...MOVING NORTH AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3760 10308 3758 10267 3699 10295 3700 10322
TIME...MOT...LOC 2138Z 202DEG 29KT 3710 10302

ETP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:53 PM MDTSpecial Weather StatementPUBHuerfano22 min
May 21, 1:30 PM MDTSpecial Weather StatementPUBHuerfano30 min
May 21, 1:46 PM MDTSpecial Weather StatementPUBLas Animas29 min
May 21, 1:52 PM MDTSevere Thunderstorm WarningPUBLas Animas38 min
May 21, 2:15 PM MDTSpecial Weather StatementPUBPueblo30 min
May 21, 2:46 PM MDTSpecial Weather StatementPUBEl Paso29 min
May 21, 2:54 PM MDTSpecial Weather StatementPUBTeller21 min
May 21, 3:10 PM MDTSpecial Weather StatementPUBBaca35 min
May 21, 3:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
May 21, 3:20 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
May 21, 3:26 PM MDTSpecial Weather StatementPUBTeller34 min
May 21, 3:33 PM MDTAreal Flood AdvisoryPUBEl Paso57 min
May 21, 3:38 PM MDTSpecial Weather StatementPUBBaca37 min
May 21, 3:47 PM MDTSpecial Weather StatementPUBTeller28 min
May 21, 3:53 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas52 min
May 21, 3:56 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 21, 4:13 PM MDTSpecial Weather StatementPUBKiowa32 min
May 21, 4:14 PM MDTSpecial Weather StatementPUBTeller31 min
May 21, 4:19 PM MDTSpecial Weather StatementPUBOtero26 min
May 21, 4:30 PM MDTSpecial Weather StatementPUBKiowa30 min
May 21, 5:11 PM MDTSpecial Weather StatementPUBKiowa34 min
May 21, 5:25 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers50 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.